Alert archive / South Dakota / Wind Advisories in 2019
Wind Advisory 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Oct 4, 2019, 2:29 PM CDT for 26 counties in South Dakota. It took effect at Oct 5, 2019, 5:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2019, 2:29 PM CDT (19:29 UTC)
- In effect from
- Oct 5, 2019, 5:00 AM CDT
- Expired
- Oct 5, 2019, 6:27 PM CDT
- In force
- 13 hr
- Issued by
- NWS Aberdeen, SD
All 26 counties
Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 68 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
759 WWUS73 KABR 041929 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 229 PM CDT Fri Oct 4 2019 SDZ003-009-015>017-033>037-045-048-051-050330- /O.NEW.KABR.WI.Y.0004.191005T1000Z-191005T2200Z/ Corson-Walworth-Dewey-Potter-Faulk-Stanley-Sully-Hughes-Hyde-Hand- Jones-Lyman-Buffalo- Including the cities of McIntosh, Mobridge, Isabel, Gettysburg, Faulkton, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 229 PM CDT Fri Oct 4 2019 /129 PM MDT Fri Oct 4 2019/ ...WIND ADVISORY IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 5 PM CDT /4 PM MDT/ SATURDAY... * WHAT...West winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of central and north central South Dakota. * WHEN...From 5 AM CDT /4 AM MDT/ to 5 PM CDT /4 PM MDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ004>007-010-011-018>020-022-050330- /O.NEW.KABR.WI.Y.0004.191005T1600Z-191006T0100Z/ Campbell-McPherson-Brown-Marshall-Edmunds-Day-Spink-Clark- Codington-Hamlin- Including the cities of Herreid, Eureka, Aberdeen, Britton, Ipswich, Webster, Redfield, Clark, Watertown, and Hayti 229 PM CDT Fri Oct 4 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT SATURDAY... * WHAT...West winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Campbell, McPherson, Brown, Marshall, Edmunds, Day, Spink, Clark, Codington and Hamlin Counties. * WHEN...From 11 AM to 8 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Dorn
5 follow-up statements
662 WWUS73 KABR 042334 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 634 PM CDT Fri Oct 4 2019 SDZ003-009-015>017-033>037-045-048-051-051145- /O.CON.KABR.WI.Y.0004.191005T1000Z-191005T2200Z/ Corson-Walworth-Dewey-Potter-Faulk-Stanley-Sully-Hughes-Hyde-Hand- Jones-Lyman-Buffalo- Including the cities of McIntosh, Mobridge, Isabel, Gettysburg, Faulkton, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 634 PM CDT Fri Oct 4 2019 /534 PM MDT Fri Oct 4 2019/ ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 5 PM CDT /4 PM MDT/ SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central and north central South Dakota. * WHEN...From 5 AM CDT /4 AM MDT/ to 5 PM CDT /4 PM MDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ004>007-010-011-018>020-022-051145- /O.CON.KABR.WI.Y.0004.191005T1600Z-191006T0100Z/ Campbell-McPherson-Brown-Marshall-Edmunds-Day-Spink-Clark- Codington-Hamlin- Including the cities of Herreid, Eureka, Aberdeen, Britton, Ipswich, Webster, Redfield, Clark, Watertown, and Hayti 634 PM CDT Fri Oct 4 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...McPherson, Campbell, Marshall, Brown, Spink, Clark, Edmunds, Day, Hamlin and Codington Counties. * WHEN...From 11 AM to 8 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
379 WWUS73 KABR 050937 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 437 AM CDT Sat Oct 5 2019 SDZ008-021-023-051745- /O.EXA.KABR.WI.Y.0004.191005T1600Z-191006T0100Z/ Roberts-Grant-Deuel- Including the cities of Sisseton, Milbank, and Clear Lake 437 AM CDT Sat Oct 5 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Roberts, Grant and Deuel Counties. * WHEN...From 11 AM to 8 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ003-009-015>017-033>037-045-048-051-051745- /O.CON.KABR.WI.Y.0004.191005T1000Z-191005T2200Z/ Corson-Walworth-Dewey-Potter-Faulk-Stanley-Sully-Hughes-Hyde-Hand- Jones-Lyman-Buffalo- Including the cities of McIntosh, Mobridge, Isabel, Gettysburg, Faulkton, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 437 AM CDT Sat Oct 5 2019 /337 AM MDT Sat Oct 5 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central and north central South Dakota. * WHEN...From 5 AM CDT /4 AM MDT/ to 5 PM CDT /4 PM MDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ004>007-010-011-018>020-022-051745- /O.CON.KABR.WI.Y.0004.191005T1600Z-191006T0100Z/ Campbell-McPherson-Brown-Marshall-Edmunds-Day-Spink-Clark- Codington-Hamlin- Including the cities of Herreid, Eureka, Aberdeen, Britton, Ipswich, Webster, Redfield, Clark, Watertown, and Hayti 437 AM CDT Sat Oct 5 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...McPherson, Campbell, Marshall, Brown, Spink, Clark, Edmunds, Day, Hamlin and Codington Counties. * WHEN...From 11 AM to 8 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
249 WWUS73 KABR 051707 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1207 PM CDT Sat Oct 5 2019 SDZ003-009-015>017-033>037-045-048-051-052200- /O.CON.KABR.WI.Y.0004.000000T0000Z-191005T2200Z/ Corson-Walworth-Dewey-Potter-Faulk-Stanley-Sully-Hughes-Hyde-Hand- Jones-Lyman-Buffalo- Including the cities of McIntosh, Mobridge, Isabel, Gettysburg, Faulkton, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 1207 PM CDT Sat Oct 5 2019 /1107 AM MDT Sat Oct 5 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central and north central South Dakota. * WHEN...From 5 AM CDT /4 AM MDT/ to 5 PM CDT /4 PM MDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ004>008-010-011-018>023-060100- /O.CON.KABR.WI.Y.0004.000000T0000Z-191006T0100Z/ Campbell-McPherson-Brown-Marshall-Roberts-Edmunds-Day-Spink-Clark- Codington-Grant-Hamlin-Deuel- Including the cities of Herreid, Eureka, Aberdeen, Britton, Sisseton, Ipswich, Webster, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 1207 PM CDT Sat Oct 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Roberts, Grant and Deuel Counties. * WHEN...From 11 AM to 8 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SD
964 WWUS73 KABR 052026 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED National Weather Service Aberdeen SD 326 PM CDT Sat Oct 5 2019 SDZ003-009-015>017-033>037-045-048-051-060100- /O.EXT.KABR.WI.Y.0004.000000T0000Z-191006T0100Z/ Corson-Walworth-Dewey-Potter-Faulk-Stanley-Sully-Hughes-Hyde-Hand- Jones-Lyman-Buffalo- Including the cities of McIntosh, Mobridge, Isabel, Gettysburg, Faulkton, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 326 PM CDT Sat Oct 5 2019 /226 PM MDT Sat Oct 5 2019/ ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central and north central South Dakota. * WHEN...Until 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ004>008-010-011-018>023-060100- /O.CON.KABR.WI.Y.0004.000000T0000Z-191006T0100Z/ Campbell-McPherson-Brown-Marshall-Roberts-Edmunds-Day-Spink-Clark- Codington-Grant-Hamlin-Deuel- Including the cities of Herreid, Eureka, Aberdeen, Britton, Sisseton, Ipswich, Webster, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 326 PM CDT Sat Oct 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of north central and northeast South Dakota. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SD
645 WWUS73 KABR 052327 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 627 PM CDT Sat Oct 5 2019 SDZ003>011-015>023-033>037-045-048-051-060030- /O.CAN.KABR.WI.Y.0004.000000T0000Z-191006T0100Z/ Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds- Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 627 PM CDT Sat Oct 5 2019 /527 PM MDT Sat Oct 5 2019/ ...WIND ADVISORY IS CANCELLED... Conditions that had prompted the advisory have diminished below advisory strength. Therefore the wind advisory has been cancelled. $$ Dorn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 4, 12:29 PM CDT, 2 hours earlier.
Area forecast discussion, Oct 4, 12:29 PM CDT, 2 hours before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1229 PM CDT Fri Oct 4 2019 .UPDATE... Issued at 1222 PM CDT Fri Oct 4 2019 See below for an aviation forecast discussion for the 18Z TAFs. UPDATE Issued at 954 AM CDT Fri Oct 4 2019 Partly to mostly cloudy skies should suffice for skycover today. Temperatures appear to be in the ballpark, despite the "more clouds than sun" forecast, and the breezy to windy south-southeasterly boundary layer winds are seen ramping up at this time across central/north central South Dakota. && .SHORT TERM...(Today through Saturday Afternoon) Issued at 428 AM CDT Fri Oct 4 2019 The main challenges in this forecast period will be stronger winds today and Saturday and precip chances tonight into Saturday. Low stratus has been hanging in pretty tough all night across northeast/east central South Dakota and west central Minnesota. We've also seen winds become more southeasterly early this morning, so where it is clear the temperature fall has been slowed. Confident in the overcast to remain the rest of the predawn hours across most of the frost advisory zones and have decided to cancel the headline early. These clouds will make for a tricky sky condition forecast today. Models do want to thin it out toward midday and afternoon and have went along with that trend for now. Meanwhile, low stratus also covers portions of our northwest CWA this morning, but this should mix out with time as the morning wears on. All the while, clouds will be on the increase later today toward our southwest as the next system approaches from the west. A tightening pressure gradient between this low pressure system to our west and a high exiting to our east will provide for a windy day as southerly winds crank up. BUFKIT soundings do indicate good momentum transfer showing up, especially stronger in our western zones where the strongest southeast breezes will reside today. Temps should modify into the 50s to low 60s, but this still remains a bit below normal. By this evening, low pressure and associated frontal boundary will be working into the western Dakotas. Increasing precip chances from southwest to northeast will overspread the CWA tonight into Saturday morning. Mostly rain showers with some embedded thunder are expected but any strong to severe type weather should be confined farther south of our area. Probably the more notable weather feature with this system will be the increasing wind behind it as it exits to our north and east during the day Saturday. At this point, it looks like a decent high end wind advisory type event spreading west to east across the CWA during the day. Model soundings indicate an average of 30 to 35 knots in the mixed layer with about 45 knots at the top of the mixed layer. Not much in the way of CAA is expected as this system exits by the end of the period, so temps on Saturday aren't expected to take a tumble. .LONG TERM...(Saturday Evening through Thursday) Issued at 428 AM CDT Fri Oct 4 2019 Generally speaking a fairly tranquil long term is expected across the region, or quiet until perhaps about mid-week. Northwest flow aloft will combine with sfc high pressure to produce mainly dry conditions, and gradually warming temperatures, especially come early next week. By the middle of next week it appears a mid level trof will begin digging into the Rockies/Western High Plains, with a sfc front expected to beginning pushing east across the Plains. Deterministic guidance is actually in pretty good agreement in pushing a mid level low east over the Central/Northern Plains late in the week. Ensemble data shows far more variability in how mid level pattern evolves. Thus, confidence at that time range is moderate at best despite general agreement of 00Z deterministic model runs. The highest probabilities for measurable rain are likely to occur late in the forecast period as general troffing does develop across the forecast area. Temperatures will be on an upward trend until perhaps Wednesday or Thursday when next front moves through. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1222 PM CDT Fri Oct 4 2019 Got a mix of VFR/MVFR/IFR cigs across the region, which could even improve a bit more over the next 3 to 6 hours. But more MVFR/IFR cigs are expected to move into/lower back down across the region tonight, and persist into Saturday. Showers and isolated thunderstorms are expected tonight into Saturday. The breezy/windy southeasterly winds this afternoon will persist into the overnight hours before switching around to a west-northwest direction late tonight through Saturday afternoon and increasing to windy to very windy. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Dorn SHORT TERM...Vipond LONG TERM...TDK AVIATION...Dorn
Hazardous weather outlook, Oct 4, 4:57 AM CDT, 9 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 457 AM CDT Fri Oct 4 2019 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-051000- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 457 AM CDT Fri Oct 4 2019 /357 AM MDT Fri Oct 4 2019/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. Gusty southeast winds are expected today into tonight. A few thunderstorms will be possible tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Very strong west to northwest winds are expected on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in South Dakota, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.